Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 117, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 12, 2009, 5:56 AM CDT for Barber County, Comanche County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 5:56 AM CDT (10:56 UTC)
- Expired
- Jun 12, 2009, 6:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Barber County, KS, Comanche County, KS
The radar
The Vance AFB radar (KVNX), 70 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:04 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 121056
SVRDDC
KSC007-033-121145-
/O.NEW.KDDC.SV.W.0117.090612T1056Z-090612T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
556 AM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 645 AM CDT
* AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL THE
SIZE OF GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4
MILES SOUTHWEST OF MEDICINE LODGE TO AETNA TO 9 MILES SOUTHWEST OF
AETNA...MOVING SOUTHEAST AT 35 MPH.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. AT 530 AM
GOLF BALL SIZED HAIL WAS REPORTED IN SUN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR BARBER AND
COMANCHE COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.
&&
LAT...LON 3715 9835 3701 9835 3700 9885 3701 9931
3719 9919 3737 9894 3737 9836
TIME...MOT...LOC 1055Z 309DEG 29KT 3724 9862 3709 9893
3697 9907
$$
WRIGHT2 follow-up statements
000
WWUS53 KDDC 121120
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
620 AM CDT FRI JUN 12 2009
KSC033-121130-
/O.CAN.KDDC.SV.W.0117.000000T0000Z-090612T1145Z/
COMANCHE KS-
620 AM CDT FRI JUN 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COMANCHE COUNTY
IS CANCELLED...
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF SOUTHEASTERN COMANCHE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3701 9898 3724 9878 3737 9865 3737 9836
3715 9835 3701 9835 3700 9885
TIME...MOT...LOC 1120Z 309DEG 29KT 3728 9844 3702 9868
3684 9888
$$
KSC007-121145-
/O.CON.KDDC.SV.W.0117.000000T0000Z-090612T1145Z/
BARBER KS-
620 AM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN BARBER COUNTY...
AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL THE SIZE OF GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 3 MILES NORTHWEST OF SHARON TO HARDTNER TO 17 MILES SOUTHWEST OF
HARDTNER...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...
SHARON...
KIOWA...
RURAL RESIDENCES OF SOUTHEASTERN BARBER COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.
&&
LAT...LON 3701 9898 3724 9878 3737 9865 3737 9836
3715 9835 3701 9835 3700 9885
TIME...MOT...LOC 1120Z 309DEG 29KT 3728 9844 3702 9868
3684 9888
$$
WRIGHT000
WWUS53 KDDC 121140
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
640 AM CDT FRI JUN 12 2009
KSC007-121151-
/O.EXP.KDDC.SV.W.0117.000000T0000Z-090612T1145Z/
BARBER KS-
640 AM CDT FRI JUN 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARBER COUNTY
EXPIRES AT 645 AM CDT...
* LOCATIONS IMPACTED INCLUDE...
HAZELTON...
RURAL RESIDENCES OF SOUTHEASTERN BARBER COUNTY.
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER SOUTHEASTERN BARBER COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.
LAT...LON 3701 9898 3724 9878 3737 9865 3737 9836
3715 9835 3701 9835 3700 9885
TIME...MOT...LOC 1141Z 309DEG 29KT 3717 9828 3691 9852
3673 9872
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:39 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 12, 3:39 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 339 AM CDT FRI JUN 12 2009 .DISCUSSION... DAYS 1-2... SHORT TERM FORECAST CHALLENGES CENTER AROUND ON-GOING SEVERE WEATHER RIGHT NOW. THE DISCRETE SUPERCELLS WEVE HAD MUCH OF THE NIGHT NOW SEEM TO BE TRYING TO COALESCE INTO A MCS AS THEY MOVE INTO THE EASTERN HALF OF MY CWA. AREA OF CONVECTION IS NOW EAST OF A LINE FROM NEAR HAYS TO NORTH OF LIBERAL. THE STRONGEST ACTIVITY IS NOW CLUSTERED AROUND AND SSE OF DODGE CITY WITH ANOTHER CLUSTER OVER PAWNEE AND RUSH COUNTY. GIVEN CURRENT COURSE AND SPEED, EXPECT THIS ACTIVITY TO CONTINUE INTO THE DAYLIGHT HOURS IN OUR EASTERN COUNTIES AND THEN EXIT BY AROUND 18Z. AM ALSO WATCHING CONVECTION THAT FLARED OVER NE COLORADO AND IS NOW MOVING INTO NW KS. THIS COULD CLIP OUR NORTHERN COUNTIES AS IT PASSES. BUT I HAVE NOTICED THE SOUTHERN EDGE OF THE CONVECTION WEAKENING SO WILL BUMP UP POPS A LITTLE MORE IN THE NORTH FOR THIS AM. ON THE SYNOPTIC SCALE, SW FLOW ALOFT CONTINUES OVER THE CENTRAL PLAINS AND WILL FOR THE ENTIRE SHORT TERM FORECAST PERIOD. THIS WILL MAINTAIN LEE TROFINESS DOWNSTREAM FROM THE SPINE OF THE ROCKIES AND DRAW CONTINUED UPSLOPE LOW LEVEL FLOW ACROSS KANSAS INTO COLORADO. THUS, THE MOIST REGIME WEVE SEEN FOR THE LAST SEVERAL DAYS WILL CONTINUE. CONVECTION COULD BOIL ANYWHERE LEFT-OVER BOUNDARIES CREATE CONVERGENCE BUT ON THE LARGER SCALE, WILL HAVE ONLY TO WATCH FOR UPPER TRIGGERS TO KICK OFF MORE ORGANIZED CONVECTION. WITH ALL THE ACTIVITY GOING ON TONIGHT, I THINK WE WILL STAY MIXED ENOUGH THROUGH THE REMAINDER OF THE NIGHT TO KEEP FROM FOGGING IN LIKE THE LAST FEW MORNINGS. WE SHOULD SEE THINGS CLEAR OUT FROM THE WEST THIS MORNING, FOLLOWED BY A DAY WITH SOME SUNSHINE. THINK OUR FORECAST HIGHS LOOK FINE IN THIS UPSLOPE REGIME SO WILL STAY THE COURSE. FOR TONIGHT...ANOTHER WAVE MOVES UP THROUGH THE SW FLOW WITH ANOTHER POTENTIAL ROUND OF CONVECTION TONIGHT. THIS WAVE IS FURTHER NORTH ON BOTH THE GFS AND NAM BUT THE GFS DOES BRING THE ACTIVITY ALL THE WAY DOWN TO DODGE CITY. WILL KEEP THE SLIGHT TO LOW CHANCE POPS WE HAVE GOING AND LET DAY SHIFT EVALUATE FURTHER. FOR SATURDAY, YET ANOTHER WAVE MOVES UP THROUGH THE SW FLOW AND THIS TIME, IT ARRIVES MORE DURING THE HEAT OF THE DAY AND THEN CONTINUES INTO THE NIGHT. WHAT IS NOTICEABLE ABOUT SATURDAYS SCENARIO IS THE DEEPENING OF THE LOW LEVEL MOISTURE. H85 TDS SURGE ABOVE 15C FOR MUCH OF SW KS WITH 18C+ TDS MOVING IN SAT NIGHT. THIS SHOULD PROVIDE PLENTY OF JUICE TO FUEL WHATEVER CONVECTION GETS GOING. THINK THE GOING BROAD-BRUSHED POPS HAVE IT COVERED. -WRIGHT DAYS 3-7... MEDIUM RANGE MODELS STILL IN FAIRLY GOOD AGREEMENT WITH KEEPING A MEAN TROUGH IN THE SOUTHWEST CONUS AND STRONG MID AND UPPER FLOW INTO THE CENTRAL AND HIGH PLAINS INTO TUESDAY. THEN RIDGING AND WARMING RETURN ON WEDNESDAY AND THURSDAY WITH 850MB TEMPS AROUND 30C BY THURSDAY. SEVERE WEATHER COULD BE A CONCERN NEAR ANY FRONTAL BOUNDARIES IN WESTERN KANSAS FROM SUNDAY INTO TUESDAY WITH GOOD MID AND UPPER LEVEL WIND SUPPORT AND DEWPOINTS IN THE 50S AND 60S. THEN SEVERE THREAT LOOKS TO EASE AS STRONGER UPPER WINDS MOVE NORTH OF THE REGION ON WEDNESDAY AND THURSDAY. OVERNIGHT LOWS LOOK TO BE IN THE 60S WITH HIGHS IN THE 80S SUNDAY AND MONDAY, NEAR 90 ON TUESDAY, AND THE MID TO UPPER 90S ON WEDNESDAY AND THURSDAY. COULD BREAK 100 ON THURSDAY IN SOME AREA IF 850MB TEMPS VERIFY AROUND 30 TO 33C. && .AVIATION... CURRENT MCS WILL MOVE EAST BY 12Z WITH SOME IFR CONDITIONS THIS MORNING THEN IMPROVING TO VFR IN THE AFTERNOON. SOME IFR CONDITIONS MAY RETURN BY SATURDAY MORNING WITH MODELS SHOWING HIGH LOW LEVEL RH. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 60 82 62 / 30 20 20 30 GCK 82 58 81 60 / 20 30 20 20 EHA 83 59 84 59 / 20 20 20 20 LBL 84 61 84 61 / 20 20 20 20 HYS 78 58 79 61 / 50 30 20 30 P28 83 64 85 66 / 50 20 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN34/34/06
Hazardous weather outlook, Jun 12, 4:12 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 412 AM CDT FRI JUN 12 2009 KSZ030-031-043>046-061>066-074>081-084>090-130915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 412 AM CDT FRI JUN 12 2009 /312 AM MDT FRI JUN 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL MOVE OUT OF SOUTHWEST KANSAS AND INTO SOUTH-CENTRAL KANSAS THIS MORNING. ADDITIONAL THUNDERSTORMS MAY CLIP TREGO AND ELLIS COUNTIES THIS MORNING BEFORE THINGS FINALLY CLEAR OUT. WHILE SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THIS EVENING AND TONIGHT, ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY THROUGH TUESDAY AS MOIST UPSLOPE SURFACE FLOW AND INSTABILITY CONTINUE. THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN THE LATE AFTERNOON AND EVENING PERIODS, ESPECIALLY ON SUNDAY AND MONDAY AS A FRONTAL BOUNDARY MOVES INTO KANSAS. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
In the hours before
Local storm report, Jun 12, 2:55 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
255 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL 6 NW BURDETT 38.25N 99.60W
06/12/2009 E1.00 INCH NESS KS LAW ENFORCEMENT
&&
WRIGHTLocal storm report, Jun 12, 2:57 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
257 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM HAIL 4 S MINNEOLA 37.38N 100.01W
06/12/2009 E1.75 INCH CLARK KS TRAINED SPOTTER
GOLFBALL HAIL IS COVERING THE GROUND.
&&
26Local storm report, Jun 12, 3:23 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
323 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM HAIL DODGE CITY 37.76N 100.01W
06/12/2009 E0.75 INCH FORD KS PUBLIC
0315 AM HAIL 11 S GREENSBURG 37.45N 99.29W
06/12/2009 E0.75 INCH KIOWA KS PUBLIC
&&
26Special weather statement, Jun 12, 3:23 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 323 AM CDT FRI JUN 12 2009 KSZ080-081-090-120915- BARBER-KIOWA-PRATT- 323 AM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA...NORTHWESTERN BARBER AND WESTERN PRATT COUNTIES... AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF BELVIDERE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3778 9884 3742 9861 3742 9923 3753 9933 TIME...MOT...LOC 0823Z 254DEG 26KT 3747 9918 18
Local storm report, Jun 12, 4:56 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
456 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 15 S COOLIDGE 37.82N 102.01W
06/11/2009 E1.50 INCH HAMILTON KS TRAINED SPOTTER
THIS REPORT WAS FROM HAMILTON COUNTY SPOTTERS.
1120 PM HAIL 14 NW ULYSSES 37.72N 101.54W
06/11/2009 E1.75 INCH STANTON KS LAW ENFORCEMENT
REPORTED BY GRANT COUNTY SHERIFF AT INTERSECTION OF ROAD
1 AND ROAD A.
1140 PM FUNNEL CLOUD 2 N ULYSSES 37.61N 101.36W
06/11/2009 GRANT KS LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1140 PM HAIL 2 N ULYSSES 37.61N 101.36W
06/11/2009 E2.75 INCH GRANT KS LAW ENFORCEMENT
1154 PM HAIL 8 NE HICKOK 37.64N 101.13W
06/11/2009 E2.00 INCH GRANT KS CO-OP OBSERVER
1209 AM HAIL 6 NE HICKOK 37.62N 101.15W
06/12/2009 M1.75 INCH GRANT KS TRAINED SPOTTER
SPOTTER ACTUALLY MEASURED THE HAIL AT 1.81 INCH DIAMETER.
1217 AM HAIL 8 NNE HICKOK 37.67N 101.17W
06/12/2009 M2.00 INCH GRANT KS TRAINED SPOTTER
SPOTTERS REPORT WIDE STRETCH OF GOLF BALL AND LARGER HAIL
ON THE GROUND. THE LARGEST STONE WAS MEASURED AT 2.07
INCHES IN DIAMETER.
0110 AM FUNNEL CLOUD 11 N MEADE 37.44N 100.34W
06/12/2009 MEADE KS TRAINED SPOTTER
A STORM CHASER REPORTS LARGE CONE SHAPE FUNNEL ABOUT HALF
WAY TO GROUND.
0110 AM HAIL 11 N MEADE 37.44N 100.34W
06/12/2009 E1.75 INCH MEADE KS TRAINED SPOTTER
0116 AM HAIL HOLCOMB 37.99N 100.99W
06/12/2009 E1.00 INCH FINNEY KS EMERGENCY MNGR
0128 AM HAIL 8 N GARDEN CITY 38.09N 100.86W
06/12/2009 E1.00 INCH FINNEY KS EMERGENCY MNGR
0140 AM HAIL ULYSSES 37.58N 101.36W
06/12/2009 M1.00 INCH GRANT KS LAW ENFORCEMENT
0140 AM HAIL ULYSSES 37.58N 101.36W
06/12/2009 E1.75 INCH GRANT KS TRAINED SPOTTER
0141 AM HAIL 13 N MEADE 37.47N 100.34W
06/12/2009 E1.75 INCH GRAY KS TRAINED SPOTTER
HAIL THE SIZE OF NICKELS COVERING HIGHWAY 23 TO A DEPTH
OF 2 INCHES AT THE MEADE/GRAY COUNTY LINE. SOME GOLFBALL
SIZED STONES MIXED IN.
0157 AM HAIL 4 S MINNEOLA 37.38N 100.01W
06/12/2009 E1.75 INCH CLARK KS TRAINED SPOTTER
GOLFBALL HAIL IS COVERING THE GROUND.
0220 AM HAIL 11 S NESS CITY 38.29N 99.91W
06/12/2009 E1.00 INCH NESS KS LAW ENFORCEMENT
SHERIFF DEPUTY REPORTED QUARTER SIZED HAIL COVERING
HIGHWAY 283 FOR A THREE-QUARTERS OF A MILE STRETCH.
0230 AM HAIL 7 WNW CIMARRON 37.85N 100.46W
06/12/2009 E0.88 INCH GRAY KS TRAINED SPOTTER
0250 AM HAIL 6 NW BURDETT 38.25N 99.60W
06/12/2009 E1.00 INCH NESS KS LAW ENFORCEMENT
0304 AM HAIL DODGE CITY 37.76N 100.01W
06/12/2009 E0.75 INCH FORD KS PUBLIC
0315 AM HAIL 11 S GREENSBURG 37.45N 99.29W
06/12/2009 E0.75 INCH KIOWA KS PUBLIC
&&
RBURGLocal storm report, Jun 12, 5:34 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
534 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL SUN CITY 37.38N 98.92W
06/12/2009 M1.75 INCH BARBER KS CO-OP OBSERVER
&&
06The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:18 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 72 min |
| Jun 11, 10:26 PM CDT | Tornado Warning | DDC | Hamilton, Stanton | 49 min |
| Jun 11, 11:13 PM CDT | Tornado Warning | DDC | Grant, Hamilton, Kearny, Stanton | 47 min |
| Jun 11, 11:50 PM CDT | Tornado Warning | DDC | Finney, Grant, Haskell, Kearny | 40 min |
| Jun 12, 12:07 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 38 min |
| Jun 12, 12:26 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 64 min |
| Jun 12, 12:35 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 40 min |
| Jun 12, 1:15 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Kearny | 45 min |
| Jun 12, 1:17 AM CDT | Tornado Warning | DDC | Clark, Gray, Meade | 29 min |
| Jun 12, 1:29 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Kearny | 46 min |
| Jun 12, 1:39 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 51 min |
| Jun 12, 1:59 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 46 min |
| Jun 12, 2:16 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward | 44 min |
| Jun 12, 2:20 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 55 min |
| Jun 12, 2:28 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 62 min |
| Jun 12, 2:43 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 47 min |
| Jun 12, 2:56 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 64 min |
| Jun 12, 3:13 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 62 min |
| Jun 12, 3:23 AM CDT | Special Weather Statement | DDC | Pratt | 52 min |
| Jun 12, 3:28 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 62 min |
| Jun 12, 3:53 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 52 min |
| Jun 12, 3:57 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 48 min |
| Jun 12, 4:23 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 52 min |
| Jun 12, 4:45 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa, Meade | 45 min |
| Jun 12, 5:15 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.